Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Blinking eyes, confusion, feeling of body flying in air. Taken Zen Retard. EEG normal. What should I do now?

I am Debendra, 37 years from India. I am an epillepsy patient . The first fits stoke I had in 1988. Generally the fits strokes were happening in the month of January and August, only and only during the first stage of sleep. Never ever I had a stroke when I am awake. As per the CT scan repot there is a calcified focus in the left posterior parietal region possibly old healed granuloma . Since 1997 till 2002 I was taking Zen Retard 400 mg 1 tab/day. Then till 2005 I took Zentard 200 mg 1 tab/day. During these days though i was feeling the pre stroke symptom such as blinking of eyes for few seconds, feeling confused, stress , an odd feeling of flying the body in air, feeling of the hands are too long etc, during the months of January and August only, but never had a fits stroke. Then the doctor advised to stop medicine. 1 month after stopping the medicine, i had a fits stroke. Ofcourse it was followed by sleeplessness for 2 days and intese work pressure. Then the doctor advised to continue Zen Retard 200 mg 1 tab/day again. I was frustrated and did not see the doctor after that and continued Zen Retard 200 mg 1tab/day till April 2009. Then stoped taking medicine. But 15 days after stopping the medicine, I had a fits stroke. I saw the doctor. The EEG report was normal. The advised it may be because of extra mental stress and lack of adequate sleep. I was prescibed Lonazep 2mg 1tab/day. Since then I have been taking that medicine. Now I have no pre stroke symptom anytime expect feeling very uneasy sometime when lack of sleep due to stress. But perhaps due to impact of medicine I get severe body pain in the morning. My previous doctor did not respose good on my last visit. So I dont wish to see the same doctor. What should I do now? By nature I am very calm, more patience but now a days because of family and personal tensions I feel irritated and loosing the patience. I am physicaly very fit and atheletic. Please advise.
Asked On : Sun, 20 May 2012
Answers:  1 Views:  168
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi...Thanks for this query. As a patient of epilepsy you must know that before stopping any antiepileptic drugs (AED) there must be 5 years of seizure free interval as recommended by guidelines. Secondly by nature AED are CNS depressants & hence abruptly stopping any AED without dose reduction & proper taper may cause recurrence of seizure which evidently happened in your case. Third & most important point is Epilepsy either controlled or poorly controlled is an independent risk factor for Psychiatric problems; most common of which is depressive illness. Your current symptom profile of feeling excessively stressed out/overwhelmed, irritability, body pains, fatigue etc. are indicators that you are probably suffering from mild-moderate depression. Hence, you need to consult a Psychiatrist for a full formal evaluation & treatment of your stress related problems followed by evaluation by a MD (medicine) or DM (Neurology) doctor to decide upon whether you need further continued treatment with AED. Good Luck
Answered: Fri, 2 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor